Alert archive / Florida / Small Craft Advisories in 2016
Small Craft Advisory 43, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Oct 5, 2016, 6:54 PM EDT. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Oct 5, 2016, 6:54 PM EDT (22:54 UTC)
- Expired
- Oct 6, 2016, 11:30 PM EDT
- In force
- 29 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
370 WHUS72 KKEY 052254 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 654 PM EDT WED OCT 5 2016 GMZ031-032-042-043-052-053-072-073-060600- /O.CON.KKEY.TR.W.1014.000000T0000Z-000000T0000Z/ FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE-HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- 654 PM EDT WED OCT 5 2016 ...TROPICAL STORM WARNING REMAINS IN EFFECT... * WINDS...TROPICAL STORM FORCE WINDS ARE POSSIBLE THURSDAY AND THURSDAY NIGHT. * WAVES/SEAS...SEAS AS HIGH AS 12 TO 14 FEET ARE EXPECTED IN THE STRAITS OF FLORIDA...BETWEEN THE UPPER FLORIDA KEYS AND THE CAY SAL BANK...FROM LATE THURSDAY THROUGH EARLY FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TROPICAL STORM WARNING MEANS SUSTAINED WINDS OF 34 TO 63 KNOTS ARE EXPECTED DUE TO A TROPICAL STORM WITHIN 36 HOURS. && $$ GMZ033>035-044-054-055-074-075-060600- /O.NEW.KKEY.SC.Y.0043.161005T2254Z-161007T0900Z/ GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 654 PM EDT WED OCT 5 2016 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT FRIDAY. * WINDS...NORTH WINDS WILL BECOME WEST BY THURSDAY NIGHT IN RESPONSE TO HURRICANE MATTHEW MOVING NORTHWARDS EAST OF THE FLORIDA PENINSULA. * WAVES/SEAS...SEAS AS HIGH AS 8 OR 9 FEET CAN BE EXPECTED ACROSS THE WESTERN FLORIDA STRAITS AS WELL AS THE GULF WATERS IN THE SOUTHEASTERN GULF OF MEXICO...ESPECIALLY AROUND THE REBECCA SHOAL CHANNEL AND THE DRY TORTUGAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ DAF
5 follow-up statements
998 WHUS72 KKEY 060406 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1206 AM EDT THU OCT 6 2016 GMZ031-032-042-043-052-053-072-073-061030- /O.CON.KKEY.TR.W.1014.000000T0000Z-000000T0000Z/ FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE-HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- 1206 AM EDT THU OCT 6 2016 ...TROPICAL STORM WARNING REMAINS IN EFFECT... * WINDS...TROPICAL STORM FORCE WINDS ARE POSSIBLE THURSDAY AND THURSDAY NIGHT. * WAVES/SEAS...SEAS AS HIGH AS 12 TO 14 FEET ARE EXPECTED IN THE STRAITS OF FLORIDA...BETWEEN THE UPPER FLORIDA KEYS AND THE CAY SAL BANK...FROM LATE THURSDAY THROUGH EARLY FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TROPICAL STORM WARNING MEANS SUSTAINED WINDS OF 34 TO 63 KNOTS ARE EXPECTED DUE TO A TROPICAL STORM WITHIN 36 HOURS. && $$ GMZ033>035-044-054-055-074-075-061030- /O.CON.KKEY.SC.Y.0043.000000T0000Z-161007T0900Z/ GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1206 AM EDT THU OCT 6 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...STRENGTHENING NORTH TO NORTHEAST WINDS WILL BECOME WEST BY TONIGHT IN RESPONSE TO HURRICANE MATTHEW MOVING NORTHWARDS EAST OF THE FLORIDA PENINSULA. * WAVES/SEAS...SEAS AS HIGH AS 8 OR 9 FEET CAN BE EXPECTED ACROSS THE WESTERN FLORIDA STRAITS AS WELL AS THE GULF WATERS IN THE SOUTHEASTERN GULF OF MEXICO...ESPECIALLY AROUND THE REBECCA SHOAL CHANNEL AND THE DRY TORTUGAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$
601 WHUS72 KKEY 061037 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 637 AM EDT THU OCT 6 2016 GMZ031-032-042-043-052-053-072-073-061600- /O.CON.KKEY.TR.W.1014.000000T0000Z-000000T0000Z/ FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE-HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- 637 AM EDT THU OCT 6 2016 ...TROPICAL STORM WARNING REMAINS IN EFFECT... * WINDS...TROPICAL STORM FORCE WINDS ARE EXPECTED ACROSS THE UPPER FLORIDA KEYS AND ADJACENT WATERS...ESPECIALLY IN SQUALLS. EXPECT NORTH WINDS 25 TO 30 KNOTS GUSTING 35 TO 40 KNOTS...AND HIGHER IN FAST-MOVING SQUALLS TODAY...BACKING TO NORTHWEST THIS EVENING... AND WEST OVERNIGHT. TROPICAL STORM FORCE WINDS ARE POSSIBLE ACROSS THE MIDDLE FLORIDA KEYS AND ADJACENT WATERS...MAINLY IN SQUALLS. EXPECT NORTH WINDS 20 TO 25 KNOTS GUSTING 30 TO 35 KNOTS...AND HIGHER IN FAST-MOVING SQUALLS TODAY...BACKING TO NORTHWEST THIS EVENING...AND WEST OVERNIGHT. * WAVES/SEAS...SEAS WILL BUILD AS HIGH AS 12 TO 14 FEET IN THE STRAITS OF FLORIDA NORTH OF THE CAY SAL BANK...AND SEAS WILL BUILD AS HIGH AS 7 TO 10 FEET IN THE GULF STREAM SOUTH OF THE MIDDLE KEYS...TODAY AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TROPICAL STORM WARNING MEANS SUSTAINED WINDS OF 34 TO 63 KNOTS ARE EXPECTED DUE TO A TROPICAL STORM WITHIN 36 HOURS. && $$ GMZ033>035-044-054-055-074-075-061600- /O.CON.KKEY.SC.Y.0043.000000T0000Z-161007T0900Z/ GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 637 AM EDT THU OCT 6 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT FRIDAY... * WINDS...NORTH WINDS WILL INCREASE TO 20 TO 25 KNOTS AND GUSTY... TURNING NORTHWEST LATER TODAY...AND WEST TONIGHT. * WAVES/SEAS...SEAS WILL BUILD TO AS HIGH AS 8 FEET IN THE SOUTHEASTERN GULF OF MEXICO AND LOWER STRAITS OF FLORIDA...SOUTH OF THE LOWER FLORIDA KEYS AND DRY TORTUGAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ KASPER
968 WHUS72 KKEY 061449 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1049 AM EDT THU OCT 6 2016 GMZ031-032-042-043-052-053-072-073-062300- /O.CON.KKEY.TR.W.1014.000000T0000Z-000000T0000Z/ FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE-HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- 1049 AM EDT THU OCT 6 2016 ...TROPICAL STORM WARNING REMAINS IN EFFECT... * WINDS...TROPICAL STORM FORCE WINDS ARE EXPECTED ACROSS THE NEAR THROUGH OFFSHORE WATERS SURROUNDING THE UPPER KEYS...ESPECIALLY IN SQUALLS. EXPECT WINDS 25 TO 30 KNOTS GUSTING 35 TO 40 KNOTS...AND HIGHER IN FAST-MOVING SQUALLS THIS AFTERNOON AND TONIGHT. TROPICAL STORM FORCE WINDS ARE POSSIBLE ACROSS THE MIDDLE FLORIDA KEYS AND ADJACENT WATERS...MAINLY IN SQUALLS. EXPECT WINDS 20 TO 25 KNOTS GUSTING 30 TO 35 KNOTS...AND HIGHER IN FAST-MOVING SQUALLS THIS AFTERNOON AND TONIGHT. WINDS WILL START NORTH...BACKING NORTHWEST THIS EVENING...AND WEST OVERNIGHT. * WAVES/SEAS...SEAS WILL BUILD AS HIGH AS 10 TO 14 FEET IN THE STRAITS OF FLORIDA NORTH OF THE CAY SAL BANK...AND SEAS WILL BUILD AS HIGH AS 7 TO 10 FEET IN THE GULF STREAM SOUTH OF THE MIDDLE KEYS...TODAY AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TROPICAL STORM WARNING MEANS SUSTAINED WINDS OF 34 TO 63 KNOTS ARE EXPECTED DUE TO A TROPICAL STORM WITHIN 36 HOURS. && $$ GMZ033>035-044-054-055-074-075-062300- /O.CON.KKEY.SC.Y.0043.000000T0000Z-161007T0900Z/ GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1049 AM EDT THU OCT 6 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT FRIDAY... * WINDS...NORTH WINDS WILL INCREASE TO 20 TO 25 KNOTS AND GUSTY... TURNING NORTHWEST LATER TODAY...AND WEST TONIGHT. * WAVES/SEAS...SEAS WILL BUILD TO AS HIGH AS 7 FEET IN THE SOUTHEASTERN GULF OF MEXICO AND STRAITS OF FLORIDA...SOUTH OF THE LOWER FLORIDA KEYS AND DRY TORTUGAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$
353 WHUS72 KKEY 062258 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 658 PM EDT THU OCT 6 2016 GMZ031-032-042-043-052-053-072-073-070700- /O.CON.KKEY.TR.W.1014.000000T0000Z-000000T0000Z/ FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE-HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- 658 PM EDT THU OCT 6 2016 ...TROPICAL STORM WARNING REMAINS IN EFFECT... * WINDS...TROPICAL STORM FORCE WINDS ARE EXPECTED ACROSS THE NEAR THROUGH OFFSHORE WATERS SURROUNDING THE UPPER KEYS... ESPECIALLY IN SQUALLS. EXPECT WINDS 25 TO 30 KNOTS GUSTING 35 TO 40 KNOTS...AND HIGHER IN FAST-MOVING SQUALLS THIS AFTERNOON AND TONIGHT. TROPICAL STORM FORCE WINDS ARE POSSIBLE ACROSS THE MIDDLE FLORIDA KEYS AND ADJACENT WATERS...MAINLY IN SQUALLS. EXPECT WINDS 20 TO 25 KNOTS GUSTING 30 TO 35 KNOTS... AND HIGHER IN FAST-MOVING SQUALLS THIS AFTERNOON AND TONIGHT. WINDS WILL START NORTH NORTHWEST THIS EVENING...AND WEST OVERNIGHT. * WAVES/SEAS...SEAS WILL BUILD AS HIGH AS 10 TO 14 FEET IN THE STRAITS OF FLORIDA NORTH OF THE CAY SAL BANK...AND SEAS WILL BUILD AS HIGH AS 7 TO 10 FEET IN THE GULF STREAM SOUTH OF THE MIDDLE KEYS...TODAY AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TROPICAL STORM WARNING MEANS SUSTAINED WINDS OF 34 TO 63 KNOTS ARE EXPECTED DUE TO A TROPICAL STORM WITHIN 36 HOURS. && $$ GMZ033>035-044-054-055-074-075-070700- /O.CON.KKEY.SC.Y.0043.000000T0000Z-161007T0900Z/ GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 658 PM EDT THU OCT 6 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT FRIDAY... * WINDS...NORTH WINDS NEAR 20 KNOTS AND GUSTY...STARTING NORTH NORTHWEST THEN WEST TONIGHT. * WAVES/SEAS...SEAS WILL BUILD TO AS HIGH AS 7 FEET IN THE SOUTHEASTERN GULF OF MEXICO AND STRAITS OF FLORIDA...SOUTH OF THE LOWER FLORIDA KEYS AND DRY TORTUGAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$
340 WHUS72 KKEY 070330 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1130 PM EDT THU OCT 6 2016 ...TROPICAL STORM WARNINGS FOR THE COASTAL WATERS SURROUNDING THE UPPER AND MIDDLE KEYS HAVE BEEN DISCONTINUED... GMZ031-032-042-043-052-053-072-073-071130- /O.CAN.KKEY.TR.W.1014.000000T0000Z-000000T0000Z/ /O.NEW.KKEY.SC.Y.0044.161007T0330Z-161007T1800Z/ FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE-HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- 1130 PM EDT THU OCT 6 2016 ...SMALL CRAFT ADVISORY IN EFFECT... ...TROPICAL STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR THE COASTAL WATERS EAST OF THE SEVEN MILE BRIDGE. THE TROPICAL STORM WARNING HAS BEEN CANCELLED. * WINDS...SOUTHWEST TO WEST WINDS NEAR 20 KNOTS WITH SOME HIGHER GUSTS WILL PERSIST ACROSS THE FLORIDA STRAITS...FLORIDA BAY AND THE GULF SIDE WATERS...AND HAWK CHANNEL...EAST OF THE SEVEN MILE BRIDGE OVERNIGHT THROUGH AT LEAST THIS MORNING. * WAVES/SEAS...SEAS WILL BUILD AS HIGH AS 7 TO 10 FEET IN THE STRAITS OF FLORIDA NORTH OF THE CAY SAL BANK...AND SOUTH OF THE MIDDLE AND UPPER KEYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ GMZ033>035-044-054-055-074-075-070430- /O.CAN.KKEY.SC.Y.0043.000000T0000Z-161007T0900Z/ GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1130 PM EDT THU OCT 6 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY FOR THE COASTAL WATERS WEST OF THE SEVEN MILE BRIDGE. SMALL CRAFT SHOULD EXERCISE CAUTION ON THESE WATERS DUE TO SOUTHWEST TO WEST WINDS AT 15 TO 20 KNOTS OVERNIGHT AND INTO THIS MORNING. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 5, 4:50 PM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, Oct 5, 4:50 PM EDT, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service Key West FL 450 PM EDT WED OCT 5 2016 ...TROPICAL STORM WARNING FOR THE MIDDLE AND UPPER KEYS AND ALL SURROUNDING WATERS TO THE NORTH AND SOUTH... .DISCUSSION...In the middle and upper levels(700-200 mb), latest available IR imagery overlaid as of 300 pm, overlaid with model streamline analysis still depicts a sharp and narrow middle and upper level trough axis situated from the Northeastern Gulf of Mexico to the Western Caribbean Sea. To the east, latest available CIMMS satelitte steering layer analysis from the University of Wisconsin illustrated the center of deep ridging remains located near 30 North 60 West with a building axis westward to the Southeastern United States. At the surface and in the lower to middle levels, (Surface to 700 mb), the center of Hurricane Matthew, was located at 2 pm at 22.1 North and 75.3 West, which is about 70 miles south of Long Island Bahamas, or about 370 miles east southeast of the Upper Florida Keys. The storm continues to move to the NW or 325 degrees at 12 mph. .CURRENTLY...As of 300 pm, skies are mostly sunny across all of the Florida Keys and surrounding waters. Radar detects some isolated narrow bands of scattered showers with possibly a few thunderstorms moving quickly southwestward and interspersed across the entire Keys Island Chain and surrounding waters, with the exception of some chaff across the Western Florida Straits. C-man stations along the Florida Reef and southern Florida Bay are near 15 knots and gusty, except 10 to 15 knots from Sand Key out to Dry Tortugas Light. Temperatures across the islands have reached the Mid to Upper 80s with dewpoints in the Upper 70s. .SHORT TERM...Tonight, Of course all eyes are on Hurricane Matthew continuing to move Northwest across the Southern and Central Caribbean Sea. Given the current track the impacts are expected to be only minor when compared with locations to the north. Breezes will continue to increase through the rest of the afternoon and evening, with isolated small showers with possibly a few lightning strikes within small bands flickering quickly southwest at about 20 mph. As mid and upper clouds increase later this afternoon and evening, showers will become a but more numerous tonight across the Upper and Middle Keys. Breezy to Windy conditions are anticipated outside of these showers tonight, with gusts reaching 25 to 35 mph in some of the stronger fast moving showers through the evening...but isolated wind gusts in excess of 40 mph can be expected in fast moving showers or squalls by late tonight. Folks in the Middle and Upper keys should still secure loose objects around their homes and rush to completion those tasks associated with securing their vessels or any watercraft tonight. For Thursday and Friday Night, Tropical Storm Conditions are expected for Thursday and Thursday night across the Upper Keys, and possible across the Middle Keys. Once again, tropical storm conditions are not expected across the Lower Keys at this time. In terms of rainfall, moderate to heavy amounts should remain across areas of Southeastern Florida and points northward, with just amounts of 1 to 3 inches are expected across the islands with isolated amounts of up to 5 inches. Have likely chances for showers and isolated thunderstorms across the Middle and Upper Keys for tonight and Thursday, with middle of the road to high chances for rain as the hurricane pulls away Thursday night through Friday night. Of course the heaviest rainfall will occur in squalls, which will be accompanied by isolated stronger wind gusts between 35 and 50 mph. As the storm moves northwards for Friday and Friday night, winds will continue to back to more of a westerly direction but remain strong, between 20 and 25 mph diminishing to 15 to 20 mph by days end. The other issue will be tidal flooding on account of northwest to north winds on Thursday and Thursday night, then backing to west on Friday. Above normal tides will add up to 1 foot above sea level in the Middle Keys as well as 1 to 2 feet across the Upper Keys. This will flood normally prone streets and low lying areas, especially in Key Largo, similar to the tidal flooding events that occurred last October. Saturday through Sunday Night. Winds back around to a westerly component behind Matthew with a gentle westerly gradient. Somewhat drier air in the middle levels supports just isolated chances for showers and storms for this period. Columbus Day and early next week, a rather complicated scenario with a strong blocking ridge in place across the Western Atlantic North of both Tropical cyclone Matthew as well as another tropical cyclone Nicole well to its east, which will be trapped on the south side of this ridge. One of the two models, the GFS, actually shoots Matthew back to the Southwest while the ECMWF tries. Nevertheless this is a somewhat rare low confidence scenario which will not be granted much credence until more agreement comes to play. Therefore will hold with climatology attm. && .MARINE...Tonight through Thursday Night, Marine conditions will be deteriorating from east to west throughout the rest of this morning and afternoon, with the tropical storm warning meaning tropical storms winds will be very possible to likely across all waters east of the Seven Mile Bridge from North to South, i.e. Florida Bay and the Nearshore Gulf waters north of the Middle Keys, Hawk Channel east of the Seven Mile Bridge, and of course the Atlantic Waters out 60 nm from the Reef. In addition, swells emanating from Hurricane Matthew, with heights in excess of 15 TO 20 feet that are progged to reach the waters off of the Upper Keys in the Tropical Storm warning area based on current forecast track. Across the waters to the West of the Seven Mile Bridge, small craft advisories have already been hoisted for increasing winds throughout the day across the nearshore waters north of the Lower Keys, the offshore gulf waters 20 to 60 nm west of Mainland Monroe County, the SE Gulf of Mexico waters including Rebecca Shoal Channel and around the Dry Tortugas, Hawk Channel, and the Florida Straits out 60 nm from the Seven Mile Bridge to 20 nm west of Dry Tortugas Light. Improving conditions are expected in the middle range from Saturday for the rest of the weekend, then uncertainty returns again next week. && .AVIATION...VFR and gusty northeast breezes will prevail at the EYW and MTH terminals. Squally showers will impact both terminals, delivering brief IFR VIS, MVFR CIGS, and wind gusts around 25 knots. Winds will back to northerly tomorrow morning at both terminals, which may reduce rain chances at EYW, but not MTH. && .PRELIMINARY POINT TEMPS/POPS... Key West 78 86 77 88 / 50 50 50 40 Marathon 78 86 77 88 / 60 70 50 40 && .KEY Watches/Warnings/Advisories... FL...Tropical Storm Warning for FLZ076-077. GM...Tropical Storm Warning for GMZ031-032-042-043-052-053-072-073. && Public/Marine/Grids...Futterman Aviation/Nowcasts....11/CLR Data Collection/Upper Air/Social Media......Fling/Vickery Coordinator...Rizzo/MM Media/Hazards/HLS...BS/11 Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Oct 5, 6:00 AM EDT, 12 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 600 AM EDT WED OCT 5 2016 FLZ077-GMZ031-032-042-043-052-053-072-073-061000- MONROE MIDDLE KEYS- FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE-HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- 600 AM EDT WED OCT 5 2016 ...TROPICAL STORM WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE MIDDLE AND UPPER FLORIDA KEYS AND ADJACENT COASTAL WATERS. THE PRIMARY THUNDERSTORM HAZARD WILL BE LIGHTNING STRIKES. SCATTERED TO NUMEROUS FAST-MOVING SHOWERS AND SQUALLS MAY PRODUCE LOCAL WIND GUSTS OF 35 TO 45 KNOTS TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED TO NUMEROUS FAST-MOVING SHOWERS AND SQUALLS MAY PRODUCE LOCAL WIND GUSTS OF 35 TO 45 KNOTS FROM THURSDAY THROUGH FRIDAY. CONSULT THE LATEST GUIDANCE AND INFORMATION FROM THE NATIONAL HURRICANE CENTER CONCERNING THE POSSIBLE EFFECTS OF HURRICANE MATTHEW. ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE MIDDLE AND UPPER FLORIDA KEYS AND ADJACENT COASTAL WATERS. THE PRIMARY THUNDERSTORM HAZARD WILL BE LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FLZ078-GMZ033>035-044-054-055-074-075-061000- MONROE LOWER KEYS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 600 AM EDT WED OCT 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE LOWER FLORIDA KEYS AND ADJACENT COASTAL WATERS. THE PRIMARY THUNDERSTORM HAZARD IS LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SMALL CRAFT ADVISORY MAY BE REQUIRED THURSDAY AND THURSDAY NIGHT... AS NORTH TO NORTHEAST BREEZES FRESHEN AND TURN NORTHWEST TO NORTH...WEST OF HURRICANE MATTHEW. ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE LOWER FLORIDA KEYS AND ADJACENT COASTAL WATERS. THE PRIMARY THUNDERSTORM HAZARD WILL BE LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KASPER
In the hours before
Special weather statement, Oct 5, 5:13 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KEY WEST FL
513 PM EDT WED OCT 5 2016
FLZ078-052215-
MONROE LOWER KEYS FL-
513 PM EDT WED OCT 5 2016
...SIGNIFICANT WEATHER ADVISORY FOR THE LOWER KEYS UNTIL 615 PM
EDT...
AT 510 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF BIG PINE KEY...OR 9 MILES
NORTHWEST OF WEST END OF SEVEN MILE BRIDGE...MOVING SOUTHWEST AT 30
MPH.
WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SPANISH HARBOR CHANNEL BRIDGE...NILES CHANNEL BRIDGE...
BOCA CHICA CHANNEL BRIDGE...BIG COPPITT KEY...BOCA CHICA...
BAY POINT...RAMROD KEY...BIG PINE KEY...
UPPER SUGARLOAF KEY AND SUGARLOAF KEY.
THIS INCLUDES US 1 BETWEEN MILE MARKERS 6 AND 33.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THIS STORM PASSES. HIGH PROFILE VEHICLES ALONG THE OVERSEAS HIGHWAY
SHOULD EXPECT DANGEROUS CROSSWINDS ON THE HIGHER BRIDGES.
&&
LAT...LON 2459 8174 2481 8140 2479 8135 2481 8128
2477 8125 2470 8127 2470 8126 2460 8137
2459 8139 2461 8143 2458 8146 2460 8151
2454 8168
TIME...MOT...LOC 2110Z 041DEG 28KT 2480 8130
CLRThe office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 11:45 PM EDT | Tropical Storm Warning | KEY | Monroe | 48 hr |
| Oct 5, 4:42 PM EDT | Special Marine Warning | KEY | 63 min | |
| Oct 5, 5:13 PM EDT | Special Weather Statement | KEY | 62 min | |
| Oct 5, 5:28 PM EDT | Special Marine Warning | KEY | 62 min | |
| Oct 5, 6:53 PM EDT | Special Marine Warning | KEY | 67 min |
Nearby
Small Craft Advisories in Florida, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.